0

“It was like something out of a horror film”

Swedish girl grows back her face


 

Nineteen-year-old Eva Uhlin has recovered her looks after suffering a once-in-a-million freak allergic reaction to the commonly used over-the-counter pain killer Paracetamol. The deadly condition, known as Toxic Epidermal Necrolysis, or “Lyell’s syndrome,” attacked her body causing her skin to blister, burn and to scab. During her illness, parts of her chest, arms, back and stomach fell off. At one point, the damage was so bad that her lips grew together. “It felt like something was crawling around under my skin, I was in total shock – it was like something out of a horror film,” she says. After years of treatment at Sweden’s University Hospital of Linkoping, Uhlin is trying to return to a normal life, though she still has to take eye drops twice a day and is sensitive to bright sunlight.

The Telegraph


 
Filed under:

Sign in to comment.